MAUDE Adverse Event Report: AV-TEMECULA-CT HT VERSATURN GUIDE WIRE

AV-TEMECULA-CT HT VERSATURN GUIDE WIRE
Catalog Number 1013319
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that per ifu, hi-torque guide wire, pta, ptca, stents, instructions for use states: if resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not: push, auger, withdraw, or torque a guide wire that meets resistance.Torque a guide wire if the tip becomes entrapped within the vasculature.In this case, the reported violation of the ifu does appear to have contributed to the reported tip separation as force and manipulation (pushing back and forth) was used to remove or retract the guide wire.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement of the wire, the wire encountered resistance with the anatomy causing difficulty to position, and the wire to get stuck causing the difficulty to remove.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the proximal left anterior descending artery (lad).A 190 cm versaturn guide wire was advanced.After the delivery of an intravascular ultrasound (ivus) catheter, an unspecified balloon catheter was used and an unspecified stent was deployed.However, attempts to remove the versaturn guide wire were unsuccessful as it was stuck in the distal lad.The device was finally removed after several attempts to push and pull it (force was applied); however, the tip became separated.The angiogram showed the tip remained in the distal lad.Medical intervention was not performed as the tip was stuck in the distal part of the lad.The patient is stable and does not show any symptoms; the electrocardiogram (ecg), blood test and troponin i test were normal.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Conclusion code 18 removed.Correction - device code 2017 removed.The following was removed from the qe analysis: it should be noted that per ifu, hi-torque guide wire, pta, ptca, stents, instructions for use states: if resistance is observed at any time, determine the cause under flouoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not: push, auger, withdraw, or torque a guide wire that meets resistance.Torque a guide wire if the tip becomes entrapped within the vasculature.In this case, the reported violation of the ifu does appear to have contributed to the reported tip separation as force and manipulation (pushing back and forth) was used to remove or retract the guide wire.
 
Event or Problem Description
Subsequent to filing the initial/final mdr, additional information was received.Excessive force was not applied on the device during pushing and pulling.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8588211
Report Number2024168-2019-03619
Device Sequence Number19242242
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number1013319
Device Lot Number8112661
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRAVASCULAR ULTRASOUND (IVUS) CATHETER; INTRAVASCULAR ULTRASOUND (IVUS) CATHETER
Outcome Attributed to Adverse Event Other;